MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFC290523
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a watchman left atrial appendage closure (laac) procedure, a versacross connect kit was selected for use.The guidewire was used to advanced system in the inferior vena cava (ivc) and around the pacemaker wires into the superior vena cava (svc).When the physician attempted to pull the wire out, the guidewire was stuck in the dilator.After several minutes of trying to ensure the guidewire tip doesn't get stuck around pacer wires, the dilator and the guidewire were removed and the watchman fxd curve sheath was left in to maintain the access.Once outside of the patient body, the guidewire was pushed out the distal end of the dilator and it was noted that the inner mandrel of the wire was fractured, and the guidewire was flimsy and floppy.When the staff member attempted to retract the mandrel from the back of the guidewire to straighten out, the entire distal tip of the guidewire kinked and collapsed.Hence to resolve the issue, a non-boston scientific wire was used to complete the procedure successfully.No patient complications reported.The device is not expected to be returned for analysis as it was disposed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17560292
Report Number2124215-2023-42523
Device Sequence Number3626437
Product Code DRE
UDI-Device Identifier00685447012580
UDI-Public00685447012580
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVMFC290523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale